Interest rate rules and welfare in open economies

Download
2008-07-01
Senay, Ozge
This paper analyses the welfare performance of a set of five alternative interest rate rules in an open economy stochastic dynamic general equilibrium model with nominal rigidities. A rule with a lagged interest rate term, high feedback on inflation and low feedback on output is found to yield the highest welfare for a small open economy. This result is robust across different degrees of openness, different sources of home and foreign shocks, alternative foreign monetary rules and different specifications for price-setting behaviour. The same rule emerges as both the Nash and cooperative equilibria in a two-country version of the model.

Citation Formats
O. Senay, “Interest rate rules and welfare in open economies,” SCOTTISH JOURNAL OF POLITICAL ECONOMY, vol. 55, no. 3, pp. 300–329, 2008, Accessed: 00, 2020. [Online]. Available: https://hdl.handle.net/11511/64254.